How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42779
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

My ankles are a bit swollen as my Dr has just put me on a

Customer Question

My ankles are a bit swollen as my Dr has just put me on a new BP medication - cardura. Also, my lower calves have become so tight that if I walk to the corner - I have to sit down and rest because the calf pain is so bad, i.e. tight. After a bit - I can stand up, almost as if the calves have relaxed and I can then walk with little discomfort.
JA: Sounds like you have some questions about your blood pressure. Luckily, the doctors and specialists are on call 24/7 to get you the answers you need to stay healthy. When was your last checkup?
Customer: A few weeks ago
JA: Is there anything else important you think the Doctor should know?
Customer: Im a diabetic
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 6 months ago.
Category: Medical
Expert:  Dr. David replied 6 months ago.

This is Dr. David

I am sorry you are having this swelling in your legs and ankles.

diabetes after years and years can cause damage to blood vessels and cause poor circulation in the legs

you need to cut down on salt intake which can cause you to retain fluid and swell more.

you need to elevate up your legs above your heart like all the way back in a recliner to help pull fluid out of your legs whenever you can.

you might need to wear compression stockings on your legs to help squeeze fluid out of your legs and keep it out of your legs.

you need to get your blood albumin levels checked. your liver makes albumin protein to help keep fluid in the blood vessels and out of the soft tissues. if your kidneys are healthy, you may benefit from eating more protein in your diet which can help your liver make more albumin protein to keep fluid in your blood vessels.

you may benefit from physical therapy to improve muscle strengthen in your legs which can help squeeze more fluid and swelling out of your legs.

you may benefit from eating healthier and loosing weight which can help your diabetes and help your circulation as well

I hope these ideas help

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Expert:  Dr. Thomas, MD replied 6 months ago.

Hello

This is not a normal degree of side effect to cardura.

You need to call your doctor.

If this started before the cardura, bad veins is the most common reason.

Then, heart disease, thyroid disease, kidney disease and liver disease.

You are more prone to blood clots, and with the pain, you need an immediate ultrasound of the legs.

I would do that right away.

I am a double board certified US doctor.

Find me, Dr. Thomas anytime.

Please click a positive rating.

I am here daily by request.

Additional information: AVOID compression stockings until you know what this is.

Expert:  Dr. David replied 6 months ago.

This is Dr. David

I am the first expert to help you here.

Cardura itself can cause a "bit of swelling in your ankles" on both sides.

one of the side effects of cardura is edema or swelling.

blood clots in the leg would cause pain and swelling and would be super rare in both legs.

you need to cut down on salt intake which can cause you to retain fluid and swell more.

you need to elevate up your legs above your heart like all the way back in a recliner to help pull fluid out of your legs whenever you can.

you might need to wear compression stockings on your legs to help squeeze fluid out of your legs and keep it out of your legs.

you need to get your blood albumin levels checked. your liver makes albumin protein to help keep fluid in the blood vessels and out of the soft tissues. if your kidneys are healthy, you may benefit from eating more protein in your diet which can help your liver make more albumin protein to keep fluid in your blood vessels.

you may benefit from physical therapy to improve muscle strengthen in your legs which can help squeeze more fluid and swelling out of your legs.

you may benefit from eating healthier and loosing weight which can help your diabetes and help your circulation as well

I hope these ideas help. do talk to your doctor about these issues I brought up.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com